Medical expert Dr Audrey Chivaura says each and every medication has side effects adding that medicines are adopted if the positive effects are outweighing the negatives ones.
Dr Chivaura was speaking on reactions being experienced after getting COVID-19 jabs which she said were not side effects of the COVID-19 vaccines but could be a result of underlying allergies.
At times the immune system reacts even to a substance or exposure to something that is not even harmless.
Dr Chivaura said people should make an effort to know their allergic history before taking vaccines as it also helps to clear misinformation around vaccines. Dr Chivaura said:
There is no medication which has no side effects, we always weigh the risk and remember, there is a difference between side effects and an allergy. We all get Penicillin injections and yet there are so many people who react to Penicilin. Its just like eating fish, you might be the only one in the family who may react after eating fish but that does not mean fish is poisonous or dangerous.
Vaccines are the same, there are some people who are just allergic even to a needle’s prick itself. They react, they get swollen all over, they cannot breathe, what we call a sensitivity reaction. Those are the allergies that are known otherwise, the adverse reactions are so mild to all vaccines, from Missiles, to chicken pox they are the same. You can get pain on the injection side, you can get rash on the injection side, it can swell and can bleed a little bit, you can feel pain all over the hand that would have been injected but within a day or two, even with no paracetamol, the reaction recedes.
Dr Chivaura added that those feeling dizzy or a sour throat or feel hot can use ice packs to stop swelling, take a nice warmish bath to cool down, drink lots of fluids and take paracetamol if they get a fever and should refer to the vaccine center if the reactions persist.
She insisted that the “vaccine is safe, no nobody has died from it” adding that rather people were still dying from “COVID-19 and some will die of other conditions.”
The remarks are made when there is anxiety over the reactions to the second jab of the COVID-19 vaccines.
Previously, the Secretary-General of the Zimbabwe Association of Doctors for Human Rights, Dr Norman Matara warned the citizenry to expect more side effects when they get second jabs of the COVID-19 vaccines saying it was normal.